MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-08
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that during device preparation of the xience sierra stent system, there was an unusual feeling when removing the protective sheath and stylet; however, the device was used in the anatomy to treat a lesion located in the mildly calcified and 90% stenosed right coronary artery.When delivered to the lesion, it was noted that a stent was not on the balloon and was later found stuck on the protective sheath.There was no adverse patient effect or clinically significant delay.A same size non-abbott stent was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned stent delivery system.The reported difficulty to remove the protective sheath and stent dislodgment were unable to be confirmed as the protective sheath was not returned and the stent implant was returned tightly crimped and stationary on the balloon between the markers as intended without any damage noted.A review of the lot history record identified no manufacturing non-conformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Factors that may contribute to difficulty removing the protective sheath may include, but not limited to, normal variation within the manufacturing process, protective sheath removal technique, damage during manufacturing, damage to the protective sheath, an undersized sheath and/or an oversized balloon profile and stent, mishandling or positive pressure applied during preparation.To ensure this type of issue is not the result of a manufacturing quality issue, all products are 100% visually inspected for damage.The investigation was unable to determine a conclusive cause for the reported difficulty to remove the protective sheath and stent dislodgement.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10340895
Report Number2024168-2020-06298
Device Sequence Number2979158
Product Code NIQ
UDI-Device Identifier08717648227394
UDI-Public08717648227394
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model Number1550350-08
Device Catalogue Number1550350-08
Device Lot Number804264A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR